Louisiana, 2009

Flash Flooding and Damaging Winds in Louisiana, May 10 to 11, 2009

May 10 to 11, 2009 · NWS SHV · 15 events in 5 counties and zones

Strong to severe thunderstorms once again developed across the region on May 11th. Flash flooding was once again noted across the middle Red River valley of northeast Texas, southeast Oklahoma and southwest Arkansas where additional rainfall of 3 to 6 inches were common.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$43,000
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Strong to severe thunderstorms once again developed across the region on May 11th. Flash flooding was once again noted across the middle Red River valley of northeast Texas, southeast Oklahoma and southwest Arkansas where additional rainfall of 3 to 6 inches were common. Further south, flash flooding was also noted across south central Arkansas as well as northwest Louisiana where two to four inches of rainfall fell in a short amount of time. A few strong to severe thunderstorms developed across the region as well, producing strong and damaging wind gusts. The atmosphere across the region again was very saturated with moisture and with just a little heating and a frontal boundary bisecting the region, scattered to numerous thunderstorms were the result across the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 10, 2:19 PM CST, 1 hour 46 minutes earlier.

Area forecast discussion, May 10, 2:19 PM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
319 PM CDT SUN MAY 10 2009

.DISCUSSION...
SAME STORY DIFFERENT DAY. CONVECTION RIDING THE 850 FRONT CONTINUES
TO CAUSE PROBLEMS ALONG THE RED RIVER OF TX/OK AND IN SW AR...WHERE
SOME 4 TO 8 INCHES OF RAIN HAS FALLEN AND FLOODING CONTINUES. ELSEWHERE...
CONVECTION HAS ALSO INITIATED ALONG THE SFC FRONT...IN VERY UNSTABLE
AIRMASS. THUS...SVR WATCH 286 IN EFFECT UNTIL 8 PM FOR SOME OF OUR
NORTH CENTRAL LOUISIANA PARISHES. WEAK IMPULSES IN THE ZONAL FLOW
ALOFT AND ISENTROPIC UPGLIDE WILL CONTINUE TO PROVIDE LIFT FOR SHOWERS
AND THUNDERSTORMS...WITH HEAVIEST QPF DURING THE EARLY AFTERNOON MONDAY.
LOOKS LIKE THE PATTERN WILL CONTINUE THROUGH TUESDAY MORNING...BEFORE
THE FRONT SHIFTS N AND FINALLY GIVES THE NRN SECTIONS OF THE REGION
SOME DRYING TIME. THAT BEING SAID...WILL EXTEND THE FF WATCH UNTIL
7 PM MONDAY.

BY TUESDAY EVENING...THE REGION WILL START TO DRY OUT AHEAD OF OUR
NEXT FRONT. FRONT MOVES INTO CENTRAL OK EARLY THURSDAY MORNING...WITH
ACCOMPANYING UPPER TROUGH MOVING IN OVER CENTRAL TX. GFS/EURO DIFFER
SOMEWHAT ON TIMING AND POSITION OF FRONT/TROUGH...SO BLENDED THE
TWO WHEN CONSIDERING POPS. BOTH AGREE...HOWEVER...THAT RAIN WILL
BE A POSSIBILITY THROUGH THE WEEKEND. SUNDAY MAY BE INTERESTING...
CONSIDERING THAT THE EURO ELUDES TO A POTENTIALLY SEVERE EVENT...WITH
A DEEP NEGATIVELY TILTED TROUGH THROUGH...WHILE THE GFS KEEPS THE
TROUGH FURTHER NE. /12/

&&

.AVIATION...
THE FRONTAL BOUNDARY HAS EDGED NORTHWARD AND LIES BETWEEN I20 AND
I30 THIS AFTERNOON...BUT STILL IS SOMEWHAT STATIONARY. VFR/MVFR
CLOUD CONDITIONS CONTINUE TO THE SOUTH OF THE BOUNDARY...WHILE IFR
TO MVFR CONDITIONS ARE BEING OBSERVED ALONG AND NORTH OF THE
BOUNDARY. SCATTERED TSRA ACTIVITY CONTINUES TO TRACK ON EITHER SIDE
OF THE BOUNDARY. SO TEMPO TSRA AND VCTS WILL REMAIN COMMON AT MOST
TAF SITES THIS AFTERNOON/EVENING. LFK WILL SEE LESS ACTIVITY. /11/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  65  77  63  87  70 /  30  50  30  30  10
MLU  65  77  61  85  68 /  40  50  30  30  10
DEQ  60  66  55  79  65 /  70  80  40  40  10
TXK  59  69  58  82  67 /  60  80  40  40  10
ELD  59  70  58  81  67 /  50  80  40  40  20
TYR  65  78  64  88  72 /  30  50  20  20  10
GGG  64  78  63  88  71 /  20  50  30  30  10
LFK  68  87  70  90  71 /  20  30  20  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

LA...NONE.
OK...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR THE FOLLOWING
     ZONES: OKZ077.

TX...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR THE FOLLOWING
     ZONES: TXZ096-097.

&&

12/11
Hazardous weather outlook, May 10, 10:30 AM CST, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1130 AM CDT SUN MAY 10 2009

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-111200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-
1130 AM CDT SUN MAY 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL WILL
BE POSSIBLE TODAY AND TONIGHT...AS A SERIES OF UPPER LEVEL DISTURBANCES
CONTINUE TO MOVE THROUGH THE REGION. HOWEVER...HEAVY RAINFALL ALONG
WITH FLASH FLOODING WILL BE THE MOST SIGNIFICANT THREAT...CONSIDERING
THAT 4 TO JUST OVER 8 INCHES OF RAIN HAS FALLEN IN THE PREVIOUS 24
HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THE THREAT FOR FLASH FLOODING AND SEVERE THUNDERSTORMS WILL
CONTINUE THROUGH AT LEAST MONDAY EVENING. RAINFALL TOTALS OVER
THIS REGION MAY END UP NEAR 10 INCHES BEFORE THE RAIN FINALLY
MOVES OUT. TUESDAY INTO WEDNESDAY LOOKS TO BRING DRIER AIR INTO
THE AREA...BUT THURSDAY MAY BRING ANOTHER COLD FRONT AND MORE RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

LAZ001>006-010>014-017>022-TXZ108>112-124>126-136>138-149>153-
165>167-111200-
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1130 AM CDT SUN MAY 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A
FRONTAL BOUNDARY TODAY. THERE IS A SLIGHT CHANCE THAT SOME OF
THESE STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING
WINDS BEING THE MAIN THREAT. THIS ACTIVITY WILL LIKELY DISSIPATE
SHORTLY AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THE CHANCES FOR AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
AT LEAST MONDAY. SOME OF THE STORMS COULD BECOME SEVERE...PRODUCING
DAMAGING WINDS AND LARGE HAIL. TUESDAY INTO WEDNESDAY LOOKS TO BRING
DRIER AIR INTO THE AREA...BUT THURSDAY MAY BRING ANOTHER COLD
FRONT AND MORE SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED TODAY OR TONIGHT.

12

In the hours before

Special weather statement, May 10, 2:00 PM CST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT SUN MAY 10 2009

ARZ073-LAZ004-006-102200-
CLAIBORNE-UNION-
300 PM CDT SUN MAY 10 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 500 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...

IN SOUTH CENTRAL ARKANSAS...
     SOUTHERN UNION...
IN NORTHWEST LOUISIANA...
     NORTHEASTERN CLAIBORNE...
IN NORTH CENTRAL LOUISIANA...
     UNION...

INCLUDING THE FOLLOWING LOCATIONS...
     HUTTIG...JUNCTION CITY...LAPILE...STRONG...BERNICE AND
     FARMERVILLE...

AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS PRODUCING HEAVY RAINFALL ALONG A LINE EXTENDING
FROM 12 MILES SOUTHEAST OF ATLANTA TO 12 MILES SOUTHEAST OF
HAMBURG...MOVING EAST AT 25 MPH.

HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS 40 TO 50 MPH
ARE EXPECTED WITH THESE STORMS.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.

D. BUTTS
Special weather statement, May 10, 2:03 PM CST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
303 PM CDT SUN MAY 10 2009

LAZ011>013-018-019-102100-
BIENVILLE-JACKSON-NATCHITOCHES-RED RIVER-WINN-
303 PM CDT SUN MAY 10 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 400 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     SOUTHERN BIENVILLE...EASTERN RED RIVER AND NORTHERN
      NATCHITOCHES...
IN NORTH CENTRAL LOUISIANA...
     JACKSON AND NORTHERN WINN...

INCLUDING THE FOLLOWING LOCATIONS...
     COUSHATTA AND JONESBORO...

AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST
OF JONESBORO TO 9 MILES NORTHEAST OF COUSHATTA...MOVING EAST AT 15
MPH.

HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS UP TO 50 MPH
ARE EXPECTED WITH THESE STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.

D. BUTTS
Special weather statement, May 10, 2:08 PM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
308 PM CDT SUN MAY 10 2009

ARZ050-051-059>061-102100-
HEMPSTEAD-HOWARD-LITTLE RIVER-NEVADA-SEVIER-
308 PM CDT SUN MAY 10 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 400 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     LITTLE RIVER...NEVADA...HEMPSTEAD...SEVIER AND HOWARD...

INCLUDING THE FOLLOWING LOCATIONS...
     ALLEENE...ASHDOWN...BEN LOMOND...BLEVINS...BLUFF CITY...EMMET...
     FULTON...HOPE...HORATIO...LOCKESBURG...MINERAL SPRINGS...
     NASHVILLE...PERRYTOWN...PRESCOTT...SARATOGA...TOLLETTE...
     WASHINGTON...WILTON AND WINTHROP...

AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL ALONG A LINE
EXTENDING FROM PRESCOTT TO WASHINGTON TO 5 MILES SOUTHWEST OF
ALLEENE...MOVING EAST AT 30 MPH.

HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS AROUND 50
MPH ARE EXPECTED WITH THESE STORMS.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.

D. BUTTS
Special weather statement, May 10, 3:35 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
435 PM CDT SUN MAY 10 2009

ARZ071-072-LAZ001>004-TXZ112-126-138-102230-
BOSSIER-CADDO-CASS-CLAIBORNE-COLUMBIA-HARRISON-LAFAYETTE-MARION-
WEBSTER-
435 PM CDT SUN MAY 10 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 530 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...

IN SOUTHWEST ARKANSAS...
     SOUTHERN COLUMBIA AND SOUTHERN LAFAYETTE...
IN NORTHWEST LOUISIANA...
     CADDO...BOSSIER...WEBSTER AND CLAIBORNE...
IN NORTHEAST TEXAS...
     CASS...MARION AND HARRISON...

INCLUDING THE FOLLOWING LOCATIONS...
     TAYLOR...WELCOME...BENTON...BLANCHARD...BOSSIER CITY...COTTON
     VALLEY...CULLEN...EASTWOOD...HAUGHTON...HAYNESVILLE...HOMER...
     MINDEN...OIL CITY...PLAIN DEALING...RED CHUTE...SAREPTA...
     SHREVEPORT...SIBLEY...SPRINGHILL...VIVIAN...BEREA...JEFFERSON...
     KARNACK...KILDARE...LODI...MCLEOD AND SMITHLAND...

AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BEREA TO 7 MILES
SOUTHWEST OF PLAIN DEALING TO SPRINGHILL...MOVING SOUTHEAST AT 30
MPH.

HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS 40 TO 50 MPH
ARE EXPECTED WITH THESE STORMS.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.

D. BUTTS
Special weather statement, May 10, 3:38 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
438 PM CDT SUN MAY 10 2009

LAZ011-102245-
RED RIVER-
438 PM CDT SUN MAY 10 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 545 PM CDT...FOR THE FOLLOWING
PARISH...

IN NORTHWEST LOUISIANA...
     RED RIVER...

INCLUDING THE FOLLOWING LOCATIONS...
     COUSHATTA...

AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM DEVELOPING NEAR COUSHATTA...OR 20 MILES EAST OF
MANSFIELD...MOVING SOUTHEAST AT 30 MPH.

HAIL SMALLER THAN A THREE QUARTER INCH...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.

PEOPLE IN RED RIVER PARISH SHOULD MONITOR THESE STORMS CLOSELY.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.

D. BUTTS
Local storm report, May 10, 3:45 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
445 PM CDT SUN MAY 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     FLASH FLOOD      IDABEL                  33.90N 94.82W
05/10/2009                   MCCURTAIN          OK   LAW ENFORCEMENT

            NUMEROUS ROADS ACROSS THE COUNTY CONTINUE TO BE UNDER
            WATER

0430 PM     FLASH FLOOD      ASHDOWN                 33.67N 94.13W
05/10/2009                   LITTLE RIVER       AR   LAW ENFORCEMENT

            HWY 71 NEAR THE PAPER MILL FLOODED. ONLY LIMITED TRAFFIC
            IS BEING ALLOWED TO PASS.

0437 PM     FLASH FLOOD      HOPE                    33.67N 93.59W
05/10/2009                   HEMPSTEAD          AR   LAW ENFORCEMENT

            NUMEROUS ROADS ACROSS THE COUNTY STILL UNDER WATER

&&

12

The radar

The Shreveport radar (KSHV), 66 km away, was scanning. The volume nearest the first event began at 22:05 UTC.

Open the radar archive at this moment

Event by event

10 flash flood, 4 thunderstorm wind, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Red River

When
May 10, 4:05 PM CST
Where
Red River County, 2.07 mi N of Springville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.050, -93.330

A large tree was downed at Hwy. 71 and 783.

Thunderstorm Wind, Red River

When
May 10, 5:25 PM CST
Where
Red River County, 0.69 mi S of Coushatta
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.010, -93.350

A large tree was downed on Hwy. 1 and River Front Road.

Lightning, Caddo

When
May 11, 11:10 AM CST
Where
Caddo County, 3.57 mi NW of Longwood
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
32.580, -94.030

Lightning struck a tree that may have caused a fire to Cabin 12 at Camp Bethany. The cabin was destroyed. There were no injuries.

Flash Flood, Caddo

When
May 11, 11:15 AM CST to 2:00 PM CST
Where
Caddo County, 1.55 mi NNE of Nichols to 1.49 mi WNW of Reisor
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
32.470, -93.858

Buncombe Road near Financial Plaza was underwater. Hollywood Avenue and Greenwood west of Monkhouse Drive were both underwater as well.

Flash Flood, Bossier

When
May 11, 11:30 AM CST to 2:00 PM CST
Where
Bossier County, 1.45 mi NE of Ferguson to 1.44 mi SSE of Ferguson
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
32.567, -93.655

Excessive heavy rainfall resulted in high water along Shed Road. Water almost high enough to enter homes.

Flash Flood, Caddo

When
May 11, 11:30 AM CST to 2:00 PM CST
Where
Caddo County, 1.16 mi NE of (Shv)shreveport Rgnl to 1.41 mi E of (Shv)shreveport Rgnl
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
32.460, -93.814

Two women and a month old baby had to be rescued from waist deep high water at the intersection of Hollywood and Kennedy Drive. There were no injuries.

Flash Flood, Caddo

When
May 11, 11:30 AM CST to 2:00 PM CST
Where
Caddo County, 2.33 mi NW of Lake View to 0.15 mi NNW of Lake View
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
32.542, -93.860

High water was reported beneath the KCS Railroad underpass on Lakeshore Drive off of Blanchard Road.

Flash Flood, Caddo

When
May 11, 11:45 AM CST to 2:00 PM CST
Where
Caddo County, 1.45 mi NNW of Greenwood to 1.25 mi WNW of Greenwood
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
32.449, -93.980

Heavy rain resulted in high water across many area roadways in Greenwood, Louisiana. The high water threatened several homes along Kelly Lane.

Flash Flood, Caddo

When
May 11, 11:45 AM CST to 2:00 PM CST
Where
Caddo County, 1.45 mi NNW of Greenwood to 1.25 mi WNW of Greenwood
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
32.449, -93.980

Heavy rain resulted in high water across many area roadways in Greenwood, Louisiana. The high water threatened several homes along Kelly Lane.

Flash Flood, Caddo

When
May 11, 11:45 AM CST to 2:00 PM CST
Where
Caddo County, 0.69 mi S of Jewella to 1.11 mi ENE of Cutoff Jct
Cause
Heavy Rain
Property damage
$3,000
Reported by
Newspaper
Coordinates
32.470, -93.800

A car was stalled in high water on Hudson Street near the intersection of Regent Street.

Flash Flood, Caddo

When
May 11, 11:45 AM CST to 2:00 PM CST
Where
Caddo County, 1.6 mi NNE of Shreveport to 1.68 mi NE of Shreveport
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
32.501, -93.738

Two feet of water was reported over the roadway at the 2600 block of Youree Drive near the 400 block of Wilkinson.

Flash Flood, Caddo

When
May 11, 11:45 AM CST to 2:00 PM CST
Where
Caddo County, 0.97 mi SSW of Jewella to 0.88 mi E of (Shv)shreveport Rgnl
Cause
Heavy Rain
Property damage
$30,000
Reported by
Newspaper
Coordinates
32.468, -93.808

Several cars were stalled in high water on Midway Street near the intersection of Mangum Street.

Flash Flood, Caddo

When
May 11, 11:45 AM CST to 2:00 PM CST
Where
Caddo County, 1.91 mi NNE of Jewella to 0.95 mi SW of Shreveport Downtown
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
32.505, -93.786

The Hearne Avenue underpass at Murphy Street was flooded and closed due to three feet of water on the roadway.

Thunderstorm Wind, Natchitoches

When
May 11, 1:05 PM CST
Where
Natchitoches County, 2.72 mi NW of Natchitoches Muni
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.760, -93.130

Trees were downed on Hwy 504 near Interstate 49.

Thunderstorm Wind, Grant

When
May 11, 2:00 PM CST
Where
Grant County, 1.38 mi N of Montgomery
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.690, -92.900

A few trees were downed along Hwy. 71 at the Grant and Winn Parish Line.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2009Every state in 2009This day in weather historyWarnings in Louisiana, May 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 169982, 169983, 170493, 170478, 170479, 170486, 170494, 170488, 170490, 170492, 170495, 170521, 170523, 170485, 170480.